Discussions that mention lisinopril

High & Low Blood Pressure board


Morgan, I am in my sixth week getting off Atenolol and some mornings I still get the head squeeze and ear ringing, so I know it's still in my system, each week much less, so it's moving in the right direction, but it does raise the BP as it leaves our system. I was switched to DiltiazemCD when taken off Atenolol, but still had the rapid heart beats and other things this "lovely" Atenolol withdrawal causes.

As an aside, I am also on Lisinopril and HCTZ. All low doses. But if it helps you a little, I have never had any problems with Lisinopril, no swelling, coughing, etc. All pill's side effects are different for each person. The Lisinopril may help your heartbeat symptoms, if your doctor recommended it when you got off Atenolol, you might want to try it.
I was on propranolol (another beta blocker) for 6 years and due to some side effects that developed my Dr. switched meds. It took a month to wean off the BB and now it's been about 2 months without it at all. I still get some feelings of withdrawl (tremor, feeling my heartbeat) but not as bad as when I initially stopped it. It will take time (much more than 2 weeks in my opinion). I was switched to diltiazem as well, and while my BP seems to be okay, I get a fast heartbeat easily when I'm either nervous or exerting effort. Didn't have this while on the BB so I'm thinking my body is still adjusting. If it continues I will go back to my Dr. but he told me to give myslef a few months to adjust. I also take Lisinopril, have for years, and have never had any side effects really. The cough thing never happened to me.